I was talking to my sister the other day and she brought up a good point. I took the acene drug Accutane back in 1994 because I had really bad acene. And cause I am suffering with both Fibormyalgia and Erytheromylalgia. So my question is could the drug Accutane caused this,because no one in my family has this. I do know that the drug has cause people to have some nasty health problems from the drug. I worry thinking that might be it, but I didn’t know then I would suffer so greatly. Does anyone have an opinion about this I would like to hear from you about your thoughts about this. Thank you.
so is true that fibro and em r linked as i have both also
Yeap and it sucks both fighting agianst each other nothing having both. Sorry for the sarcastium, I am in the misted of a flare up sorry.
oh i wonder that have had major flare up with both since breaking right ankle 6 weeks ago. so know how u r feeling take care cheers jenny nz
I don't think that the Accutane could have caused EM as it seems to be a result of genetic mutations that affect how our nerve pain signals work. The same would go for fibromyalgia. I have been wondering for the last few years if I also have fibromyalgia, as many of the symptoms fit how I feel.
On the Accutane front, I will check with my dad (a doctor) tomorrow (it's 1am here!) and get back to you. But the chances of that being the cause are very, very, very low.
Interesting that you have the same theory Angelheart360 as I have been wondering the same thing for the last 16 years or so. In 1995, I began taking accutane as well (freshmen year in high school) and ever since then, I have had strong symptoms of Raynaud’s and EM and have always wondered if they were correlated with accutane as I know the strong side effects that can have.
I did a quick search on “Accutane” at Drugs.com that listed some “Skin and Appendages” side effects that may be indicators of EM precursors or instigators. Some of these may be significantly different than EM, but “facial erythema” and “vasculitis” in the skin have some likeness to the neurovascular nature of EM.
Does anybody else see the associations here?
Accutane Side Effects at Drugs.com - http://www.drugs.com/sfx/accutane-side-effects.html
"scroll down to:" Accutane Side Effects - for the Professional
"scroll down to:" Skin and Appendages
"note the words in bold, underlined type:"
acne fulminans, alopecia (which in some cases persists), bruising, cheilitis (dry lips), dry mouth, dry nose, dry skin, epistaxis, eruptive xanthomas,7 erythema multiforme, flushing, fragility of skin, hair abnormalities, hirsutism, hyperpigmentation and hypopigmentation, infections (including disseminated herpes simplex), nail dystrophy, paronychia, peeling of palms and soles, photoallergic/photosensitizing reactions, pruritus, pyogenic granuloma, rash (including facial erythema, seborrhea, and eczema), Stevens-Johnson syndrome, sunburn susceptibility increased, sweating, toxic epidermal necrolysis, urticaria, vasculitis (including Wegener’s granulomatosis; see PRECAUTIONS: Hypersensitivity), abnormal wound healing (delayed healing or exuberant granulation tissue with crusting; see PRECAUTIONS: Information for Patients)
I also took Accutane, but in the late 80's. It is very interesting that you should bring this up, as I have seen so much about lawsuits in regard to Accutane lately. At this point, I'm waiting to see a doctor at Duke, but am unable to get in until March 4th. I am so determined to get a diagnosis on this, whether EM or not, but with all my research over the last 2 years or so, I am certain it is EM . I think it may be worth pursuing more research into a possible connection, especially since not all EM is genetic.
This is very interesting to me as my brother took Accutane years ago for acne and he now suffers from the symptoms of EM. (He has not received a formal diagnosis even after 5 years of going from doctor to doctor.) I have been wondering the same thing about a possible link between Accutane and EM.